# SDR 06FDEA1616

- Difficulty date: April 25, 2006
- Submitted: April 27, 2006
- Operation: Air carrier
- Aircraft: N68057
- Make and model: Doug MD-10-10F
- Aircraft serial: 48264
- Aircraft time: 52,957 hours, 19,637 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer
- Part number: 2632
- Part serial: 3178
- Condition: Failed
- Location: Cockpit Lights
- Part time: 52,943 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

APPROACHING TOP OF DESCENT A SLIGHT ELECTRICAL ODOR WAS NOTED IN COCKPIT.  UNABLE TO LOCATE SOURCE, BUT A BRIEF SQUEAL WAS HEARD NEAR COCKPIT DOOR, FOLLOWED SHORTLY AFTER BY UNCOMMAND IRCD OPENING.  DEACTIVATED IRCD AS A PRECAUTION.  CONFIRMED ELECTRICAL ODOR DESCRIBED BY CREW.  FOUND O/H INSTRUMENT PANEL BACKGROUND LIGHTING INOP.  CONFIRMED THE DIMMER IS INOP WHICH CREATED THE ODOR.  REMOVED AND REPLACED LIGHT DIMMER.  ALL LIGHTING NOW WORKS NORMAL.  ALSO PERFORMED OPS CK OF FORTIFIED COCKPIT DOOR.  NO DEFECTS NOTED.
